May 19, 2011 - 10:53 pm
My dad (stage 4 melanoma w/ mets to brain, lungs, and spleen) has finished the first week of 3 cycle for his Temodar. He has had no ill effects, which has been nice. The anti nausea meds do not seem to be very necessary, but we are using them 30 minutes before he takes the Temodar at bedtime to help him sleep though any yuckiness.
He doesn't have new blood work done to check white blood cell etc until next week. Would I notice any symptoms that are obvious hallmarks of low immune function? He has not picked up anything that I know of. I just do not want to let him go if it's a bad idea, but from what Dr said last week before beginning Temodar, it would be OK to travel some. I don't know how soon that kind of medicine can affect the white blood cell count/ immune system.
I have been trying to avoid places with lots of kids or sick people like the grocery store, but we still take him out for rides and to go to lunch some. Aside from being generally weak to the extent he uses a walker pretty constantly, he feels pretty OK and wants to do all kinds of socializing with groups of old friends at "all day singings" aka sacred harp music where people gather form several cities to get together and sing old fashioned music. It's groups of 50+ people, sometimes a lot more, and some who very well may be a little sick with colds and stuff. I have warned him not to hug on everyone, but I can't not let him go - it all means a lot to him and I want him to enjoy his life.